MAUDE Adverse Event Report: RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; CATHETER, INTRAVASCULAR, DIAGNOSTIC

RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation-lead technologist.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record and shipping inspection record of the involved product code/lot# combination was conducted with no findings.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that during an arteriogram, the glidecath (cg415) broke in half.The physician, while navigating tortuous iliac arteries and through a an 8fr 45cm sheath, exchanged wires from a glidewire to a versa core and subsequently a am platz wire.The glidecath separated and in half.The entire catheter was safely removed, and diagnostic angiogram was completed.There was no patient injury, medical/surgical intervention required.The patient's condition was stable.The procedure outcome was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9 and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed a tear at approximately 130 mm from the distal end.Magnifying inspection of the torn section found that the tearing occurred in the longitudinal direction, from the inside of the tube to the outside, and from the proximal to distal side.Some part of the torn section was rolled up or concaved.Flattened and kinked parts were observed near the torn section.Electron microscopic inspection of the torn section found a protruding part in the rolled up outer layer.Some parts in the torn surface seemed to have been subjected to a tensile load, and some parts were smooth.A streaky pattern was observed near the smooth area.The outer and inner diameter of the actual sample were measured and confirmed to meet the control criteria.Reproductive testing was performed.Reproductive test 1: the test sample with the tip sealed was pressurized until ruptured.The following characteristics were observed: a longitudinal tearing was found to have occurred from inside to outside and from proximal to distal side.Some parts of the torn section were rolled up or concaved.Some parts of the torn surface seemed to have been exposed to a tensile load and some parts were smooth.A streak pattern was observed near the smooth parts.These characteristics were considered to be similar to those observed on the torn section of the actual sample.Reproductive test 2: the test sample was perforated with a guidewire.The following characteristics were observed: a tearing was made circumferentially from inside to outside and from proximal to distal.A protruding part was observed on the area proximal to the torn section.The torn surface looked like it had been exposed to a tensile load.The protruding part was considered similar to that observed on the actual product.Reproductive test 3: a test sample was exposed to a sharp object, and then pressurized.The following characteristics were observed.Tearing occurred only at the point of contact with the sharp object.Some parts in the torn surface seemed to have been exposed to a tensile load and some parts were smooth.A streaky pattern was observed on the torn surface.Since there was a marked difference in the shape of damage between the actual sample and the test sample, the mechanism of occurrence was considered different from that of the actual sample.Ifu states: before starting infusion, verify that the catheter has not been kinked or blocked.Failure to abide by this warning may cause the catheter to break/rupture/separate, resulting in damage to the vessel.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It was likely that the actual sample was kinked and flattened at about 130 mm from the distal end for some reason.Based on the reproductive test 2, it was presumed that the guidewire tip hit the inner wall of the actual sample.Based on the reproductive test 1, it was presumed that the actual sample blocked with the kink or flattening was flushed with contrast media.As a result, the actual sample was ruptured due to the pressure, starting from the point hit by the guidewire tip.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GLIDECATH HYDROPHILIC COATED CATH.
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11847767
Report Number9681834-2021-00084
Device Sequence Number11704002
Product Code DQO
UDI-Device Identifier04987350772190
UDI-Public04987350772190
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K915414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberN/A
Device Catalogue NumberCG415
Device Lot Number200522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE; PLATZ WIRE; VERSA CORE